It is currently Mon Aug 21, 2017 12:44 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
 Post subject: Suboxone & Joint pain
PostPosted: Tue Sep 28, 2010 8:26 am 
Offline
New Poster
New Poster

Joined: Sun Sep 26, 2010 10:19 am
Posts: 1
Location: Europe/Swe
Hi,
So I am on a daily dose of 12mg per day and I am experiencing some joint pain.
Its worse in the mornings and i gotta work out the joints in my hands, fingers and legs.

Is there any connection between joint pain and Suboxone/Naloxone ?

Thanks!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 28, 2010 8:38 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi DeKosta and welcome to the forum! I'm sure you'll find the support and information here that you're looking for.

I've not heard of any connection between suboxone (or naloxone) and joint pain. In fact many people find that suboxone HELPS pain. For instance, I take sub not only for my addiction but also for pain management. Is there any pattern regarding when your pain is at its worst? Does dosing help relieve the pain at all? Maybe you had a condition that your opiate addiction masked and now that you're not taking full agonists anymore the pain is more prevalent. Just a thought - I could be completely off base on this one.

Again welcome! Let us know how you're doing.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 28, 2010 10:30 am 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Sep 27, 2010 1:13 pm
Posts: 28
Dekosta how long have you been on the sub? If it's been a short time this could simply be your body transitioning from taking opiates every day to taking sub.. wait a bit and see if it goes away. OR it could be a result of you lowering your sub dose recently if you've done that. I am tapering off sub myself and have been quite successful at it but today is the first day my joints seem to be stiffening up. I've tapered down since (Sept. 8th) from 2mg a day to about .125mg (about the size of a large pinhead on a needle of an 8mg pill) I've been taking this dose for the past 4 days and am just now feeling the joint stiffness. Heating pads help me quite a bit.


Top
 Profile  
 
Our Sponsors
 Post subject: Joint pain!
PostPosted: Fri Jan 21, 2011 2:41 am 
Offline
New Poster
New Poster

Joined: Fri Jan 21, 2011 2:23 am
Posts: 2
Dekosta! I completely relate to you on this. I was originally taking oxycontin, roxies, eventually snorting alot of heroin. Originally it really was for pain. I had debilitating chronic lyme disease from age 16 and i never returned to 100% 0 symptoms. I take 8-10 mg of subutex daily, and sometimes depending on the day i will wake up with HORRID pain in my finger joints, my knee hurt so bad the other day i couldnt walk! my elbows every joint starts to hurt. I am thinking that bupe does not last as long as they say. 36 hour half life, yah whatever i feel withdrawal in 10 hours so... But yeah i know, hang in there, sub is alright i do feel as if doctors have taken advantange of me my whole life and hurt me with medications. Why trust them with this one?? I want to get off but it is hard. I would rather take a long lasting pain killer throuhg out the day that works and cure my pain through spirituality, i want a combo of dilaudid for breakthru pain, and oxycontin 80 mg pills (not the OP's) for chronic pain :D Good luck!


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jan 21, 2011 10:26 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
FYI, Jsonny - Suboxone's pain relieving properties only last on average about 6 hours. If you're taking it for pain, too, you might want to start splitting your doses up during the day.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jan 21, 2011 2:18 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
Lyme disease is horrible and can really do a number on your joints. Are you sure you're clear of it now? Don't underestimate the value of taking ibuprofen along with your divided doses of Sub. It's good for joint pain because it reduces inflammation. I'm assuming the end part of your post was kidding :)


Top
 Profile  
 
 Post subject: Re: Joint pain!
PostPosted: Fri Jan 21, 2011 7:54 pm 
jsonny22 wrote:
Dekosta! I completely relate to you on this. I was originally taking oxycontin, roxies, eventually snorting alot of heroin. Originally it really was for pain. I had debilitating chronic lyme disease from age 16 and i never returned to 100% 0 symptoms. I take 8-10 mg of subutex daily, and sometimes depending on the day i will wake up with HORRID pain in my finger joints, my knee hurt so bad the other day i couldnt walk! my elbows every joint starts to hurt. I am thinking that bupe does not last as long as they say. 36 hour half life, yah whatever i feel withdrawal in 10 hours so... But yeah i know, hang in there, sub is alright i do feel as if doctors have taken advantange of me my whole life and hurt me with medications. Why trust them with this one?? I want to get off but it is hard. I would rather take a long lasting pain killer throuhg out the day that works and cure my pain through spirituality, i want a combo of dilaudid for breakthru pain, and oxycontin 80 mg pills (not the OP's) for chronic pain :D Good luck!

I tend to agree in that I dont feel like bupes half life is as long as they say it is. I start to feel aches and exhaustion quite a bit sooner than even 24 hours let alone 36. I also have realy bad pain in the joints in my knees while on suboxone its realy aggravating, its like my legs never ever feel comfortable and Im constantly having to move them to relieve joint pain and a bit of RLS. Its the worst when Im laying on my back watching tv in bed at night I cant stand it. Im worried that opiate addiction somehow brought on permanent restless leg syndrome or something (if thats even possible) but I never had RLS before opiates.


Top
  
 
 Post subject: dose-response
PostPosted: Mon Jan 24, 2011 9:45 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Mon Jan 10, 2011 12:13 pm
Posts: 11
Hi- relatively new here.

I have read anecdotal accounts of joint pain from Bupe elsewhere. But as to the pain relieving properties of Bupe, studies show a bell shaped dose-response curve. That is, the analgesic effect reaches a peak at a given concentration and then falls off with increased dosage. I don't know what the max effect concentration is, but the fact that doses for pain relief are so low (.25 mg or so) might be a tip off. At 6 mg/day i personally don't feel significant pain relief. I have some arthritis and injuries from years of running that make it hard to get out of bed sometimes. Other opioid pain pills were much stronger pain relief for me.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Jan 24, 2011 9:59 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
There's a relatively new post by Scruffy that I think is entitled simply, "suboxone and pain" (something like that). In it Dr. J responded briefly about suboxone and pain relief.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
   
 Post subject:
PostPosted: Fri Mar 25, 2011 9:51 am 
Offline
New Poster
New Poster

Joined: Fri Mar 25, 2011 9:17 am
Posts: 3
Location: Westerville , Ohio
I have had the same thing happen to me. When I wake up I cannot close my hand, it is excrutiating, my body as a whole seems to hurt everywhere especially in the joints.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group